+ Reply to Thread
Results 1 to 13 of 13

Thread: anyone else have the constant lump(ball of bread)in throat?how long does it last?

  1. #1
    Join Date
    Feb 2003
    Posts
    15

    anyone else have the constant lump(ball of bread)in throat?how long does it last?

    I have been dealing w/ this for 5 months on and off..I was doing well on nexium for 3 months and then the symptoms have come back..I have the wad of bread stuck in my throat feeling that is worse after I eat and am still refluxing when I burp..I am constantly burping and soo nauseous..I am finally having an upper GI next week but am going out of my mind w/ this feeling of my food sitting at the bottom of my throat..is this a common symptom and if so how do I get through it? I've taken myself off nexium and have been taking pepcid ac the last 2 days

  2. #2
    Join Date
    Jan 2003
    Location
    New York
    Posts
    188
    Your situation sounds exactly like mine about 7 months ago. I started out with the lump and took Prevacid and the lump would come and go. Then about a month ago it came back worse than ever and brought it's friends, sore throat, throat tightness, and post nasal drip. After a visit to my doctor he switched me to Prilosec and doubled my dose (40mg 2x day). Within 3 days almost all my symptoms subsided and I have been lump free for a little over a month now.

    I am slowly weaning off 80mg day to try and get to 40mg day (as per GI's orders), we'll see if it comes back. You may have a condition called LPR (acid refluxing into the throat), discuss this with your doctor. Typically, LPR patients need higher doses of PPIs to get their symptoms under control. From what I've read, the lump in the throat (or globus as its called sometimes) is one of the most common symptoms of LPR.

    Good move getting the upper GI done (barium swallow or endoscopy?), this may give you a better idea of what is going on.

  3. #3
    Join Date
    Jan 2003
    Location
    Virginia
    Posts
    3

    Lump in throat

    I too had this for several weeks when I first started Nexium..I called the doctor's office and of course, no one had ever heard of such and suggester anxiety meds and different PPI... I tried Acidphex and Prevacid.. still had it. Finally found this web site and saw where other people also had this and what causes it. I stuck with the Nexium and the lump eventually subsided.. It may have been some anxiety with the new diagnosis..but my lump would definitely appear about 2 hrs after taking Nexium and would subside late, late in day. But now I take my Nexium every morning at 6 am. with a full glass of water and I don't have any problems..

    Stick with it and knowing that others have experienced this same thing just makes a world of difference. What is irritating is that the physicians that prescribe these PPI's have no clue what some of experience.

  4. #4
    Join Date
    Feb 2003
    Location
    Toronto, Canada
    Posts
    175
    ashpie: Is your lump at the bottom of your esophagus or throat?

    I had the lump feeling for a month. Mine was right in between my collarbones (the stoma area -- you know that little indent). I was taking Prevacid, Maalox, Tums and DGL all at the same time and still had the lump. It drove me insane. But I think my lump was anxiety-related, not acid-related, because I was taking all that acid-killing medication and I still had it . Today, I only take Gaviscon and DGL for my other complaints and don't have the lump.

  5. #5
    Join Date
    Feb 2003
    Posts
    15

    nancy

    that is exactly where it is..it feels like I have a big ball of dough or something just sitting there..I burp and burp too..I hAD IT FOR A WHILE IN NOV AND took nexium and it went away but now it's back..when I burp I can feel my food rise and sit there so I don't know if that's causing it but it is driving me nuts..

  6. #6
    Join Date
    Jan 2003
    Location
    Kentucky
    Posts
    147

    Re: nancy

    [i]Originally posted by ashpie [/i]
    [B]that is exactly where it is..it feels like I have a big ball of dough or something just sitting there..I burp and burp too..I hAD IT FOR A WHILE IN NOV AND took nexium and it went away but now it's back..when I burp I can feel my food rise and sit there so I don't know if that's causing it but it is driving me nuts.. [/B]
    I have it a little tiny bit with nexium and have it a whole lot if I take aciphex. I have never heard a doc explain this phenomenon, but several people report the problem. I do not have the burping with it, however. I had burping a lot until I took a round of mastic gum capsules and after I started them, the burping went almost totally away. I take zantac in between nexium, and the zantac does not give me the "lump in the throat" feeling. I think this sensation is called "globus."

  7. #7
    Join Date
    Jan 2003
    Location
    Palm Harbor, Florida
    Posts
    467

    plllllllllllease read my story!!!!!

    on the "everyone's short story" and you will see all of my issues with the infamous LUMP!

    Surgery is scheduled for me on 3/12, as I can barely function with this throat pain.

    Robinbird

  8. #8
    Join Date
    Feb 2003
    Location
    Australia
    Posts
    126
    I get this some of the time when my reflux is bad. The most effective thing I've found for it is a drug called motilium (domperidone). It's supposed to strengthen the LES and speed up stomach emptying timeand works great for me :-)

    Finding the foods that are giving u the reflux and avoiding them will also help u. I find that anything with chilli in it gives me this feeling for a week or two after eating it, even though I'm fine the actual day I eat it !

    Hope u feel better soon
    Mel

  9. #9
    Join Date
    Jan 2003
    Location
    New Orleans
    Posts
    108
    [QUOTE][i]Originally posted by MelW [/i]
    [B]I get this some of the time when my reflux is bad. The most effective thing I've found for it is a drug called motilium (domperidone). It's supposed to strengthen the LES and speed up stomach emptying timeand works great for me :-)

    Hi Mel,
    Was wondering is domperidone, similiar to "propulsid" the drug
    that was discontinued after several deaths connected with it?
    I had tried propulsid once had it caused very, very, severe cramps.

    Thanks,
    Moqueur

  10. #10
    Join Date
    Feb 2003
    Location
    Toronto, CANADA
    Posts
    145
    hi, how does it strengthen the les?

  11. #11
    Join Date
    Feb 2003
    Location
    Toronto, Canada
    Posts
    175
    domperidone strengthens the LES??? I'm on domperidone and no one told me that. I am taking it to speed up my stomach emptying....but the LES thing is news to me.

    Now I'm kinda worried because my motility test showed that my LES is naturally too tight. Now by taking domperidone, will I freeze up my LES or something???????????????

  12. #12
    Join Date
    Jan 2003
    Location
    Palm Harbor, Florida
    Posts
    467

    I'm so grateful to hear that you guys have relief!

    Does anyone out there that's had the fundo believe that this lump of mine will go away with surgery, since it's basically better than all the meds?

  13. #13
    Join Date
    Feb 2003
    Location
    Australia
    Posts
    126
    I think domperidone is similar to propulsid in that it speeds up the stomach emptying time, but doesn't have the dodgy side effects, like death !!

    I have no idea whether it could cause cramps, I don't get any bothersome side effects from it.

    As for if or how it strengthens the LES, I have no idea - my doctor told me that it did and since it seems to work I believed him :-)

+ Reply to Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts